Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Minimization problems for noncoercive functionals subject to constraints


Authors: Khoi Le Vy and Klaus Schmitt
Journal: Trans. Amer. Math. Soc. 347 (1995), 4485-4513
MSC: Primary 49J10; Secondary 35J60, 47H99, 58E05
MathSciNet review: 1316854
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider noncoercive functionals on a reflexive Banach space and establish minimization theorems for such functionals on smooth constraint manifolds. These results in turn yield critical point theorems for certain classes of homogeneous functionals. Several applications to the study of boundary value problems for quasilinear elliptic equations are included.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 49J10, 35J60, 47H99, 58E05

Retrieve articles in all journals with MSC: 49J10, 35J60, 47H99, 58E05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1995-1316854-3
PII: S 0002-9947(1995)1316854-3
Keywords: Minimization of functionals, critical point theorems, noncoercive functionals, nonlinear boundary value problems, $ p$-Laplacian
Article copyright: © Copyright 1995 American Mathematical Society